Hail, Jackson
- When
- August 2, 3:55 PM CST
- Where
- Jackson County, Escatawpa
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.433, -88.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 2, 1:50 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 250 PM CDT FRI AUG 2 2002 A LARGE RIDGE OF HIGH PRESSURE...EXTENDING FROM THE SOUTHERN ROCKIES ACROSS THE CENTRAL AND SOUTHERN PLAINS TO THE MID ATLANTIC STATES AND SOUTHERN NEW ENGLAND...WILL STEER UPPER LEVEL DISTURBANCES IN THE EASTERLIES ACROSS THE GULF COAST REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE ALL THAT HAS OCCURRED THUS FAR TODAY...BUT WOULD EXPECT CONVECTION TO INCREASE TO SCATTERED COVERAGE IN SOME AREAS BY LATE AFTERNOON. GOES-8 SOUNDER DPI PW/S REMAIN IN THE 1.75 TO 2 INCH RANGE IN SOUTHWEST AL AND SOUTHEAST MS WHERE A MORE CONCENTRATED AREA OF SCATTERED CONVECTION IS FIRING. FARTHER UPSTREAM...PW/S FALL OFF INTO THE 1.5 TO 1.75 INCH RANGE OVER THE REMAINDER OF AL AND MOST OF GA. THE MODELS ALL SHOW DRIER AIR MOVING IN...ESPECIALLY OVER COASTAL AREAS ON SATURDAY...AND INLAND AREAS ON SUNDAY. THE MAIN FORECAST CONCERN FOR LATE SUNDAY INTO MONDAY AND TUESDAY IS THE WESTWARD PROGRESSION OF A MID/UPPER LOW AND TROUGH NOW OFF THE NE FLORIDA COAST AND EXTENDING SOUTHWEST INTO THE CENTRAL GULF. THE MODELS DIVERGE MORE THAN EARLIER WITH REGARDS TO ANY SURFACE DEVELOPMENT...SO WILL TREAT THIS SYSTEM LIKE A TROPICAL WAVE. THIS MEANS CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE BELOW NORMAL WITH TEMPERATURES ABOVE NORMAL THROUGH THE DAYTIME HOURS SUNDAY. SUNDAY NIGHT THROUGH TUESDAY...WILL INCREASE RAIN CHANCES AND LOWER TEMPERATURES AS THE UPPER SYSTEM APPROACHES AND MOVES INTO THE AREA. IF A SURFACE LOW DID FORM...THE MORE WESTWARD MOVEMENT OF THE ETA ACROSS THE NORTH GULF MAKES MORE SENSE THAN THE NORTHWEST MOVEMENT OF THE AVN. WILL RETURN TEMPERATURES AND POPS CLOSE TO NORMAL WEDNESDAY THROUGH NEXT FRIDAY. MCB 72/94/71/93 2212 BTR 73/95/73/94 2212 MSY 76/93/76/92 2213 GPT 73/92/73/91 2213 .NEW...NONE LA...NONE. MS...NONE. 22
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-030000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT FRI AUG 2 2002 .SYNOPSIS...A SERIES OF UPPER LEVEL IMPULSES DROPPING INTO THE AREA FROM THE NORTHEAST WILL PROVIDE AN UNSTABLE SITUATION CONDUCIVE FOR THUNDERSTORM DEVELOPMENT MAINLY THIS AFTERNOON. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS 20 TO 30 MPH AND BRIEF HEAVY RAINFALL. MOVEMENT WILL BE GENERALLY TO THE SOUTHWEST AROUND 15 MPH. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED THROUGH TONIGHT. ACTIONS...NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-030300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 PM CDT FRI AUG 2 2002 .SYNOPSIS...A SERIES OF UPPER LEVEL IMPULSES DROPPING INTO THE AREA FROM THE NORTHEAST WILL PROVIDE AN UNSTABLE SITUATION CONDUCIVE FOR THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS. .THUNDERSTORMS... LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND STRONG THUNDERSTORM WIND GUSTS HAVE BEEN REPORTED WITH THE THUNDERSTORM FORMATION THIS AFTERNOON PRIMARILY OVER COASTAL MISSISSIPPI. IN ADDITION...DAMAGING WINDS AND MARBLE SIZE HAIL WERE REPORTED OVER HANCOCK COUNTY. THE MOVEMENT OF THE THUNDERSTORMS HAS GENERALLY BEEN TOWARD THE SOUTHWEST AROUND 15 TO 20 MPH. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EVENING HOURS TONIGHT WITH SOME STORMS CAPABLE OF REACHING SEVERE THRESHOLDS. LOCATIONS ACROSS EXTREME SOUTHEAST MISSISSIPPI AND LEADING INTO EXTREME SOUTHEAST LOUISIANA ALONG WITH THE ADJACENT COASTAL WATERS WILL BE UNDER THE HIGHEST THUNDERSTORM THREAT. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The Mobile radar (KMOB), 40 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316262.